Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 22, 2021, 5:59 PM EDT for Bleckley County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 5:59 PM EDT (21:59 UTC)
- Expired
- Jul 22, 2021, 6:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Bleckley County, GA
The radar
The Robins AFB radar (KJGX), 34 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 420 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370
WWUS82 KFFC 222159
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Thu Jul 22 2021
GAZ095-096-107-222230-
Houston GA-Bleckley GA-Pulaski GA-
559 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON...SOUTHWESTERN
BLECKLEY AND NORTHEASTERN PULASKI COUNTIES UNTIL 630 PM EDT...
At 559 PM EDT...a strong thunderstorm was over Magnolia, or near
Cochran...moving southeast at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cochran, Hawkinsville, Coley Station, Mobley Crossing, Baileys Park,
Magnolia, Royal, Ocmulgee Public Fishing Area, Paulk, Hartford,
Pulaski State Prison, Porter and Empire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3243 8360 3246 8351 3246 8349 3249 8340
3239 8325 3234 8330 3232 8329 3228 8333
3229 8334 3228 8334 3226 8347
TIME...MOT...LOC 2159Z 319DEG 11KT 3241 8346
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:47 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 22, 2:47 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 247 PM EDT Thu Jul 22 2021 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Friday Night/... Weak stationary boundary remains situated across central Georgia. Anywhere south of this boundary will continue in a tropical-like airmass with PWATs 2"+. Models are trying to bring in some drier air to northern and central portions of the CWA as a surface high builds southward. Am not confident on how far south the drier air and weak front will make it, as a weakness in the ridging will continue through the remainder of the forecast period. Far north Georgia will have the best chances of seeing the dry air, with only isolated pops expected across the higher terrain tomorrow. NListemaa .LONG TERM /Saturday through Thursday/... No major forecast concerns or impacts expected through the long term pattern. Fairly stagnant WNW flow pattern with broad upper ridge over the central and southern CONUS this weekend slowly retrograding west with upper trough building south into the eastern CONUS by Tues/Wed. Tropical cyclones or plumes not expected to affect the area. Even with slightly drier pattern than in the past, latest model guidance still indicates diurnal convection still expected with less late evening/overnight precip. Weak front likely to move in from the north on Mon/Tues before stalling and washing out Wed/Thur. No high amounts of PW or instability seen as well, thankfully. Atlantic basin tropical activity still appears to be minimal but will continue to monitor. Only very small chances of tropical low formation on stationary front off the GA/FL coasts this weekend. Even if that were to happen, storm would likely move north along the mid-Atlantic coast. Previous long-term discussion follows... SNELSON PREV DISCUSSION... /Issued 432 AM EDT Thu Jul 22 2021/ LONG TERM /Friday Night through Wednesday/... A long wave trough to the northeast and an upper ridge to our west will leave us in a general northwest flow aloft through most of the long term period. This should bring some drier air to the area and PWAT values lowering below 2.00 inches. This should result in mainly diurnal showers and thunderstorms and pops have been kept in the chance category for most of the long term. By the end of the period the upper trough deepens and pushes a frontal boundary into the southern Appalachians. Pops have been increased a bit across the far north on Tuesday as a result. Temperatures will be near seasonal levels for late July. 41 && .AVIATION... 18Z Update... MVFR through the period. Am a little concerned about some few/sct IFR overnight in the vicinity of the stalled front. Patchy fog is also possible south of I-20 where moisture will be deepest. Winds will be light, but should stay on the west side. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 71 91 / 10 20 20 30 Atlanta 73 90 73 90 / 10 20 20 40 Blairsville 65 85 67 84 / 10 30 20 50 Cartersville 69 91 71 91 / 10 20 10 40 Columbus 74 89 73 92 / 20 50 20 40 Gainesville 71 89 71 88 / 10 20 20 40 Macon 73 92 72 93 / 20 30 20 30 Rome 70 92 72 93 / 10 10 5 40 Peachtree City 71 90 72 91 / 10 30 20 40 Vidalia 73 91 72 91 / 20 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....SNELSON AVIATION...NListemaa
Hazardous weather outlook, Jul 22, 10:40 AM EDT, 7 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1040 AM EDT Thu Jul 22 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-230915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1040 AM EDT Thu Jul 22 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected, mainly across middle Georgia this afternoon and evening. A few storms could become strong and capable of producing very heavy rain, gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous thunderstorms are possible across north and central Georgia Friday through Wednesday...mainly in the afternoon and evening. A few storms could become strong and capable of producing locally heavy rain heavy rain... gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 22, 4:24 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
424 PM EDT Thu Jul 22 2021
GAZ104>106-108-222100-
Crisp GA-Dooly GA-Sumter GA-Wilcox GA-
424 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR CRISP...SOUTHEASTERN DOOLY...
SOUTHERN SUMTER AND SOUTHWESTERN WILCOX COUNTIES UNTIL 500 PM EDT...
At 423 PM EDT...a strong thunderstorms was along a line extending
from Croxton Crossroads to East Crisp...and moving southeast at 20
mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cordele, Arabi, Leslie, Pitts, De Soto, Desoto, Cobb, Sumter, Lamar,
East Crisp, Fort Early, Georgia Veterans Memorial St Pk, Croxton
Crossroads, Huntington, Seville, Hatley, Maddox, Raines, Double Run
and Tremont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3183 8384 3182 8385 3184 8386 3185 8394
3191 8392 3192 8434 3187 8434 3194 8441
3202 8444 3204 8363 3198 8351 3185 8341
3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 2023Z 305DEG 18KT 3195 8433 3195 8364
WIND...50MPHSpecial weather statement, Jul 22, 5:50 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
550 PM EDT Thu Jul 22 2021
GAZ093-222215-
Macon GA-
550 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON COUNTY UNTIL 615 PM
EDT...
At 549 PM EDT...a strong thunderstorm was over Winchester, or 7 miles
northeast of Oglethorpe...moving southeast at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Oglethorpe, Montezuma, Marshallville, Whitewater State Park and
Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3242 8416 3248 8399 3243 8384 3238 8384
3238 8386 3236 8386 3236 8385 3229 8385
3229 8390 3228 8390 3225 8396 3224 8397
3224 8403
TIME...MOT...LOC 2149Z 309DEG 13KT 3239 8399
WIND...50MPHSpecial weather statement, Jul 22, 5:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Thu Jul 22 2021
GAZ095-096-107-222230-
Houston GA-Bleckley GA-Pulaski GA-
559 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON...SOUTHWESTERN
BLECKLEY AND NORTHEASTERN PULASKI COUNTIES UNTIL 630 PM EDT...
At 559 PM EDT...a strong thunderstorm was over Magnolia, or near
Cochran...moving southeast at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cochran, Hawkinsville, Coley Station, Mobley Crossing, Baileys Park,
Magnolia, Royal, Ocmulgee Public Fishing Area, Paulk, Hartford,
Pulaski State Prison, Porter and Empire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3243 8360 3246 8351 3246 8349 3249 8340
3239 8325 3234 8330 3232 8329 3228 8333
3229 8334 3228 8334 3226 8347
TIME...MOT...LOC 2159Z 319DEG 11KT 3241 8346
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:49 PM EDT | Special Weather Statement | FFC | Gwinnett | 41 min |
| Jul 21, 10:21 PM EDT | Flash Flood Warning | FFC | Gwinnett, Walton | 6 hr |
| Jul 22, 12:29 AM EDT | River Flood Warning | FFC | Gwinnett | 107 min |
| Jul 22, 4:24 PM EDT | Special Weather Statement | FFC | Crisp | 36 min |
| Jul 22, 5:50 PM EDT | Special Weather Statement | FFC | Macon | 25 min |
| Jul 22, 6:05 PM EDT | Special Weather Statement | FFC | Marion, Schley | 25 min |
| Jul 22, 7:06 PM EDT | Special Weather Statement | FFC | Stewart | 24 min |
| Jul 22, 7:44 PM EDT | Flash Flood Warning | FFC | Stewart | 3 hr |
| Jul 22, 7:57 PM EDT | Special Weather Statement | FFC | Washington | 33 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.